Orgasms are gone!

barbaraSeptember 15, 2001

My orgasms are gone! I am perimenopausal on .625 estrogen. I used to be multiorgasmic and now they are gone! I feel wonderful otherwise-sexy, vibrant after going on the estogen 3 months ago. What is going on?

Has anyone experienced this, and how can I fix it!

Thankx

Thank you for reporting this comment. Undo
twl_acpub_duke_edu

Barbara, for about 3 years I've had no sex drive. I've never been a really sexual person, but it is frustrating
to not have any desire. I think a lot of it is just
menopause and nothing much can be done about it until
it passes except prayer. It only works when my husband
and I pray together. May God bless you.

    Bookmark   September 25, 2001 at 10:19PM
Thank you for reporting this comment. Undo
surmeno_hotmail_com

You might want to look into balancing the estrogen with some of the other ovarian hormones or considering whether your estrogen dose is maybe higher than it needs to be. Taking estrogen boosts levels of a protein in the blood that binds sex hormones, and can lead to a relative decrease in testosterone, the hormone most clearly linked to sexual desire and orgasm. Sometimes taking progesterone (not progestin, which can't be used this way) gives your body the raw materials to make more testosterone; sometimes you need to take testosterone itself. These would be good directions in starting research. The link below has a good article about androgens, but requires a free signup to access it.

Here is a link that might be useful: A medscape article on androgens

    Bookmark   September 30, 2001 at 2:23PM
Thank you for reporting this comment. Undo
Patty_WV

OMG Barbara bummer for sure.Do you mean no orgasm at all?
I would assume you and DH are doing the same thing as before.Is there no feeling in the clitorial area?I'm 44 and I sure do'nt want to go through anything like you're dealing with.I guess you might have to talk to the DR. maybe he/she can adjust the estrogen just in case that's the problem.

    Bookmark   October 2, 2001 at 6:15PM
Thank you for reporting this comment. Undo
emigh

I am 53 and just beginning menapause. Have missed several periods but have not started any program or gone to doctor yet. It's only been a couple of months. Here is my problem. Even though I am anxious to have sex and enjoy it, I cannot climax. I mean at all. I enjoy everything, but I cannot achieve a climax. Would this be due to the menapause? I have had orgasms in the past.Even using artificial means, I still cannot climax. Any help would be appreciated.

    Bookmark   October 7, 2001 at 2:33AM
Thank you for reporting this comment. Undo
EllenS

You should know that many of the popular antidepressants on the market today have that side effect. Drugs like zoloft, prozac, wellbutrin. So if you are taking any of those, they could be contributing to the problem.

    Bookmark   October 7, 2001 at 8:57PM
Thank you for reporting this comment. Undo
emigh

I should have mentioned that I am on no medication.

    Bookmark   October 7, 2001 at 11:48PM
Thank you for reporting this comment. Undo
edhender_network-one_com

It takes a balance of the hormones so if you are taking estrogen try adding just a tiny amount of the progesterone. I too went through a period with no desire and actual discomfort. With a small amount of both hormones, all is back to where it used to be 15 or 20 years ago.

    Bookmark   October 8, 2001 at 7:36PM
Thank you for reporting this comment. Undo
daphne_lane_sympatico_ca

Glad to have stumbled on this one...I find some real difficulty myself lately, was wondering about it. I am on .625 estrogen and 2.25 progestin. I was wondering about upping the estrogen. I never had this problem on the BC pill. It was wonderful. Thinking fondly of those days!!

    Bookmark   October 15, 2001 at 6:37AM
Thank you for reporting this comment. Undo
emigh

OK, I plan on going to the doctor to get on an estrogen program. Meanwhile, my boyfriend thinks that either it is him or that I am "mentally blocking". Any suggestions?

    Bookmark   October 22, 2001 at 2:10PM
Thank you for reporting this comment. Undo
Binkie

My choices are real cool: either I take Buspar which removes all sex drive AND depression & worry or...
I take Estratest and feel depressed and it creates facial hair that'll never go away but I feel sexier. Some.
Thanks, Pharmaceutical Industry.

    Bookmark   October 23, 2001 at 6:49PM
Thank you for reporting this comment. Undo
JerriEllijay

Barbara, Miss Ellie, Emigh, Daphne;

Look again at Frambois' suggestion, I have read that Natural Progestone NOT PROGESTIN (sorry for repeating Frambois) can help with this issue. I would suggest looking into this option read up on it, then decide. Dr. Lee has written a book "What you Dr. may not have told you about menopause". His theory is that Progesterone will help.

Good Luck, and let us know what finally works!
jerri

    Bookmark   November 26, 2001 at 11:02AM
Thank you for reporting this comment. Undo
anifani4_rochester_rr_com

I can tell you my experience. In my late forties I was very depressed, doctor tried several antidepressants before hitting on Zoloft which helped relieve all the symptoms of depression. My desire for sex and ability to orgasm went completely away on the drug, but at least I wasnt thinking about killing myself anymore. I did a lot of psychological work, decreased my dose of Zoloft over time and eventually went off it when I was 51. I thought my sex problems would resolve, but they didnt. Hot flashes and other meno symptoms set in with a vengence. After using progesterone alone for two months or so, my interest in sex returned and after another month, orgasms came back. I've been fine since then. I can't tell you how much more alive I felt once that desire came back...it was like part of me had been dead all those years. And of course, we all know it's not so cool to be missing out on "the big O" for any length of time.

    Bookmark   November 27, 2001 at 8:57AM
Sign Up to comment
More Discussions
Advice on HRT
I am 53, I have not had a period in about 2 years....
gigim
Hydration cubes
Has anyone tried the Bezwecken hydration cubes that...
texasone
Weird Adrenalin Rushes
I'm brand new to this wonderful forum, and wondering...
Robbie_WY
Aches when getting out of bed, or after sitting
I have been wondering if the following is a symptom...
phyldelux
Cramping, but no periods
I'm just wondering if this is a common part of entering...
dee_can1
© 2015 Houzz Inc. Houzz® The new way to design your home™